On the distribution of the \(\mathrm{lcm}\) of \(k\)-tuples and related problems. (English) Zbl 1528.11100

Let \(\mathbb{N}\) be a set of positive integers, and \(\mathcal{P}\) be the set of prime numbers. Let \(\mathrm{lcm}(n_1,n_2,\ldots,n_k)\) denote the least common multiple of positive integers \(\{n_1,n_2,\ldots, n_k\}\), and let \(\{X_1^{(x)},X_2^{(x)},\ldots\}\), \(x\geqslant 2\), be a sequence of independent discrete uniform random variables with values on the set \(\{1,2,\ldots,x\}\).
The author of this paper studies the distribution of the least common multiple of positive integers in \(\mathbb{N}\cap[1,x]\). The obtained results are presented in three theorems. The first of those theorems asserts that for any fixed \(k\geqslant 2\) and any \(0<t\leqslant 1\) \[ \mathbb{P}\bigg(\,\frac{\mathrm{lcm}\big(X_1^{(x)},\ldots,X_k^{(x)}\big)}{x^k}>t\bigg)= \sum_{n\leqslant 1/t}\mathbb{P}\Big(R_k=\frac{1}{n}\Big)\int_{nt}^1\frac{(-\log z)^{k-1}}{(k-1)!}\,\mathrm{d}z+O_t\Big(\,\frac{\log^{k-1} x}{x}\Big), \] where \[ R_k=\prod_{p\in\mathcal{P}}p^{\max_{j\leqslant k} G_j(p)-\sum_{j\leqslant k}G_j(p)}\in\frac{1}{\mathbb{N}}, \] and \(\{G_1(p),G_2(p),\ldots, G_k(p)\}\) is a sequence of independent geometrically distributed random variables such that \[ \mathbb{P}\big(G_j(p)=m\big)= \Big(1-\frac{1}{p}\Big)\frac{1}{p^m}, m\in\{0,1,\ldots\}. \] The other two theorems of the paper deal with the behavior of the expectation \(\mathbb{E}\Big(\mathrm{lcm}\big(X_1^{(x)},\ldots,X_k^{(x)}\big)\Big)\).


11N56 Rate of growth of arithmetic functions
11N60 Distribution functions associated with additive and positive multiplicative functions
Full Text: DOI arXiv


[1] [BMR] A. Bostan, A. Marynych, K. Raschel, On the least common multiple of several random integers, J. Number Theory 204 (2019), 113-133. · Zbl 1473.11155
[2] [DE] P. Diaconis, P. Erdös, On the distribution of the greatest common divisor, A Festschrift for Herman Rubin Inst. of Math. Stat. Lecture Notes - Monograph Series 45 (2004), 56-61. · Zbl 1268.11139
[3] [D] D H. Delange, On the use of the method of moments for the study of additive function, J. Number Theory 39 (1991), 144-161. · Zbl 0738.11046
[4] [EST] D. Essouabri, C. Salinas Zavala, L. Tóth, Mean values of multivariable multiplicative functions and applications to the average number of cyclic subgroups and multivariable averages associated with the LCM function, J. Number Theory, in press, available at https://www.sciencedirect.com/science/article/pii/S0022314X2100281X
[5] [FF1] J. Fernández, P. Fernández, On the probability distribution of the gcd and lcm of \(r\)-tuples of integers, available at https://arxiv.org/abs/1305.0536.
[6] [FF2] J. Fernández, P. Fernández, Equidistribution and coprimality, available at https://arxiv.org/abs/1310.3802.
[7] [FF3] J. Fernández, P. Fernández, Divisibility properties of random sample of integers, RASCAM 115(26) (2021). · Zbl 1458.11127
[8] [H1] J. Hu, The probability that random positive integers are \(k\)-wise relatively prime, Int. J. Number Theory 9(5) (2013), 1263-1271. · Zbl 1276.11154
[9] [H2] J. Hu, Pairwise relative primality of positive integers, available at https://arxiv.org/abs/1406.3113.
[10] [HT] T. Hilberdink, L. Tóth, On the average value of the least common multiple of \(k\) positive integers, J. Number Theory 169 (2016), 327-341. · Zbl 1409.11002
[11] [HLT] T. Hilberdink, F. Luca, L. Tóth, On certain sums concerning the gcd’s and lcm’s of \(k\) positive integers, Int. J. Number Theory 16 (2020), no. 1, 77-90. · Zbl 1452.11007
[12] [K] K S. Kim, On the reciprocal sum of lcm of \(k\)-tuples, Res. Number Theory 8, 44 (2022). · Zbl 1497.11238
[13] [MV] H. Montgomery, R. Vaughan, Multiplicative Number Theory I. Classical Theory, Cambridge University Press 2007. · Zbl 1142.11001
[14] [RH] J. Reyna, R. Heyman, Counting tuples restricted by pairwise coprimality conditions, J. Integer. Seq. 18 (2015), Article 15.10.4. · Zbl 1329.11102
[15] [Te] G. Tenenbaum, Introduction to analytic and probabilistic number theory, Cabridge University Press 1995. · Zbl 0880.11001
[16] [To] T L. Tóth, The probability that \(k\) positive integers are pairwise relatively prime, Fibonacci Quart. 40 (2002), 13-18. · Zbl 0992.11004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.